Florida, 2007

Hail and Damaging Wind in Florida, June 8, 2007

June 8, 2007 · NWS MFL · 2 events in 1 county or zone

Thunderstorms formed along sea breeze boundaries across most of South Florida during the afternoon on June 8th. One severe storm was observed over Collier County and strong storms also moved across Miami-Dade County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MFL wrote it up.

Thunderstorms formed along sea breeze boundaries across most of South Florida during the afternoon on June 8th. One severe storm was observed over Collier County and strong storms also moved across Miami-Dade County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before the first event at Jun 8, 1:33 PM EST, 43 minutes earlier.

Area forecast discussion, Jun 8, 1:33 PM EST, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
233 PM EDT FRI JUN 8 2007

.DISCUSSION...MID LEVEL TROUGH CURRENTLY JUST OFF THE SE CST OF
THE FLA PENINSULA NEAR GRAND BAHAMA. THE GFS INITIALIZED QUITE
WELL AND SINCE IT IS THE MODEL THAT HAS HANDLED THIS LOW THE BEST
WILL GO MOSTLY WITH ITS SOLUTION. THIS LOW IS LYING BENEATH A
LARGE MID LEVEL RIDGE THAT STRETCHES ACROSS THE SOUTHERN PLAINS
STATES INTO THE SOUTHEAST INCLUDING NORTH FLA. PLENTY OF MOISTURE
TO WORK WITH THIS AFTERNOON INTO THE EVENING AS ABUNDANT SUNSHINE
THIS MORNING CREATED A LOT OF INSTABILITY. STILL WITH DECLINING
INSTABILITY AFTER SUNSET, THINK THE MAV GUIDANCE HAS TOO HIGH POPS
FOR TONIGHT AND WILL UNDERCUT THOSE NUMBERS. A SHORTWAVE MOVING
INTO THE WEST COAST OF THE U.S. WILL GET CUT OFF OVER THE DESERT
SOUTHWEST ON SATURDAY WHILE A LARGE CUT OFF LOW OVER THE NORTH
ATLANTIC WILL DRIFT EASTWARD. ALL OF THIS WILL RESULT IN THE RIDGE
TO BUILD EASTWARD AND ALLOW THE MID LEVEL LOW IN OUR REGION TO
CONTINUE DRIFTING WESTWARD UNDERNEATH THE RIDGE AXIS AND WEAKEN AS
IT GETS INTO THE SOUTHEAST GOFMEX. AS THE LOW DOES MOVE INTO THE
SOUTHEAST GULF THIS WILL THEN DRAG DRIER AIR ON THE NORTH SIDE OF
THE LOW ACROSS S FLA ON SATURDAY WITH THIS TREND CONTINUING INTO
SUNDAY AND NEXT WEEK.

&&

.AVIATION...NO SIGNIFICANT CHANGES TO THE AVIATION FORECAST AT
THIS TIME...AS SHORT TERM MODELS CONTINUE TO INDICATE THE
DEVELOPMENT OF WIDESPREAD CONVECTION THIS AFTERNOON...AS MID-LEVEL
DESTABILIZATION OCCURS WITH APPROACH OF RETROGRADING UPPER LOW
CURRENTLY NORTH OF THE BAHAMAS. WILL MAINTAIN VCTS WORDING THIS
AFTERNOON/EARLY EVENING FOR ALL TERMINALS AND VCSH
THEREAFTER...WITH BULK OF CONVECTION ONCE AGAIN EXPECTED TO OCCUR
OVER THE INTERIOR PORTION OF THE PENINSULA. OTHERWISE...VFR
CONDITIONS WILL PERSIST OUTSIDE OF ANY SHOWERS/STORMS...WITH SCT-
BKN CU AND AC/AS DECKS. SURFACE WINDS WILL REMAIN EASTERLY AT ALL
ATLANTIC COAST TERMINALS. A MORE PRONOUNCED SEA BREEZE IS POSSIBLE
IN THE AFTERNOON AT KAPF. 70/DD

&&

.MARINE...OUTSIDE OF DODGING CONVECTIVE ACTIVITY, WINDS WILL BE AT
15 KT OR LESS WITH SEAS 5 FEET OR LESS THROUGH THE FORECAST CYCLE.

&&

.FIRE WEATHER...NO PROBLEMS OR CONCERNS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  75  85  75  88 / 50 20 20 40
FORT LAUDERDALE  74  84  75  86 / 50 30 20 40
MIAMI            75  84  75  86 / 50 30 20 40
NAPLES           71  90  71  90 / 40 40 20 50

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

LONG TERM...30/KOB
SHORT TERM/AVIATION...70/DD
Hazardous weather outlook, Jun 8, 3:46 AM EST, 10 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
446 AM EDT FRI JUN 8 2007

FLZ063-066>075-168-172>174-082045-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
434 AM EDT FRI JUN 8 2007

...NUMEROUS TO WIDESPREAD THUNDERSTORMS EXPECTED TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

RIP CURRENTS: AN ONSHORE FLOW OF 10 TO 15 KNOTS ALONG THE EAST
COAST WILL PRODUCE A SLIGHT RISK OF RIP CURRENTS TODAY.

THUNDERSTORMS: NUMEROUS TO WIDESPREAD THUNDERSTORMS CAN BE
EXPECTED MAINLY IN THE AFTERNOON AND EARLY EVENING HOURS. THE
BIGGEST THREAT FROM THESE THUNDERSTORMS WILL BE FREQUENT LIGHTNING
STRIKES... LOCALLY HEAVY RAINFALL... AND POSSIBLY WIND GUSTS TO
AROUND 40 MPH.

WIND: WIND GUSTS OF AROUND 40 MPH MAY OCCUR WITH ANY STRONG
THUNDERSTORM THAT DOES DEVELOP TODAY.

FLOODING: DUE TO THE HEAVY NATURE OF THE RAINFALL THAT WILL OCCUR
WITH ANY THUNDERSTORM TODAY PONDING OF WATER ON POORLY DRAINED
ROADWAYS WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE
EXPECTED EACH DAY THROUGH EARLY NEXT WEEK. THE MAIN THREATS ARE
EXPECTED TO BE CLOUD TO GROUND LIGHTNING STRIKES AND LOCALLY HEAVY
RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, Jun 8, 12:54 PM EST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
154 PM EDT FRI JUN 8 2007

FLZ072-172-081815-
METRO BROWARD COUNTY FL-COASTAL BROWARD COUNTY FL-
154 PM EDT FRI JUN 8 2007

AT 154 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR COCONUT CREEK...OR NEAR MARGATE...MOVING
SOUTH AT 5 MPH. ANOTHER STRONG THUNDERSTORM WAS LOCATED BETWEEN
COOPER CITY AND PEMBROKE PINES...ALSO MOVING SOUTH AT 5 MPH.

THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING...TORRENTIAL
DOWNPOURS...AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL
TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS.
THESE STORMS WILL BE MOVING ALONG THE SEA BREEZE BOUNDARY...AND MAY
ALSO PRODUCE A BRIEF FUNNEL CLOUD OR TORNADO. SEEK SHELTER IN A SAFE
BUILDING UNTIL THE STORM PASSES.

70/DD
Special weather statement, Jun 8, 12:58 PM EST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
158 PM EDT FRI JUN 8 2007

FLZ069-070-081830-
COASTAL COLLIER COUNTY FL-INLAND COLLIER COUNTY FL-
158 PM EDT FRI JUN 8 2007

AT 158 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERAL STRONG THUNDERSTORMS ACROSS WESTERN COLLIER COUNTY...BETWEEN
VANDERBILT BEACH AND EVERGLADES CITY.  THESE STORMS WERE MOVING
SOUTHEAST AT 10 MPH.

THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING...TORRENTIAL
DOWNPOURS...AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL
TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS.
THESE STORMS WILL BE MOVING ALONG THE SEA BREEZE BOUNDARY...AND MAY
ALSO PRODUCE A BRIEF FUNNEL CLOUD OR TORNADO. SEEK SHELTER IN A SAFE
BUILDING UNTIL THE STORM PASSES.

70/DD
Special weather statement, Jun 8, 1:04 PM EST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
204 PM EDT FRI JUN 8 2007

FLZ073-074-173-081830-
METROPOLITAN MIAMI DADE FL-INLAND MIAMI-DADE FL-COASTAL MIAMI-
DADE COUNTY FL-
204 PM EDT FRI JUN 8 2007

AT 204 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MICCOSUKEE RESORT...OR 13 MILES WEST OF
HIALEAH...MOVING SOUTHEAST AT 25 MPH.

THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING AND GUSTY WINDS OF 40
TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL
THE STORM PASSES.

70/DD
Special weather statement, Jun 8, 1:30 PM EST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
230 PM EDT FRI JUN 8 2007

FLZ063-081900-
GLADES FL-
230 PM EDT FRI JUN 8 2007

AT 230 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LAKEPORT...MOVING SOUTH AT 10 MPH.

EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...
AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS
THUNDERSTORM ACTIVITY STRENGTHENS.

70/DD
Local storm report, Jun 8, 1:33 PM EST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
233 PM EDT FRI JUN 08 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     HAIL             HIALEAH                 25.86N 80.29W
06/08/2007  E0.25 INCH       MIAMI-DADE         FL   PUBLIC

            REPORTED FROM WEST 16TH AVE AND 29TH STREET IN HIALEAH.

&&

LOCKE
Special weather statement, Jun 8, 2:07 PM EST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
307 PM EDT FRI JUN 8 2007

FLZ063-066-081930-
HENDRY FL-GLADES FL-
307 PM EDT FRI JUN 8 2007

AT 307 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES SOUTHEAST OF ORTONA...OR 10 MILES
SOUTHWEST OF MOORE HAVEN...MOVING SOUTH AT 20 MPH.

EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...
AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS
THUNDERSTORM ACTIVITY STRENGTHENS.

70/DD

The radar

The Miami radar (KAMX), 131 km away, was scanning. The volume nearest the first event began at 19:14 UTC.

Open the radar archive at this moment

Event by event

1 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Collier

When
June 8, 2:16 PM EST to 2:18 PM EST
Where
Collier County, 9.07 mi ENE of Golden Gate
Measured
1 in hail
Reported by
Public
Coordinates
26.220, -81.535

Quarter inch hail observed in North Blocks of Golden Gate Estates.

Thunderstorm Wind, Collier

When
June 8, 2:16 PM EST
Where
Collier County, 9.07 mi ENE of Golden Gate
Measured
61 kt (70 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
26.230, -81.540

Strong winds blew down a 150-foot section of a fence in North Blocks of Golden Gate.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2007Every state in 2007This day in weather historyWarnings in Florida, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 36877, 36879.